Alert archive / Wisconsin / Wind Advisories in 2010
Wind Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Dec 13, 2010, 5:58 AM CST for Door County, Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2010, 5:58 AM CST (11:58 UTC)
- Expired
- Dec 13, 2010, 1:23 PM CST
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 12.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS73 KGRB 131158 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 558 AM CST MON DEC 13 2010 ...STRONG NORTH WINDS OVER NORTHERN DOOR COUNTY TODAY... .A LARGE LOW PRESSURE SYSTEM OVER THE NORTHEAST U.S. WILL GRADUALLY SHIFT EAST TODAY. THIS STORM WILL PRODUCE STRONG NORTH WINDS ACROSS NORTHERN DOOR COUNTY. WIZ022-132000- /O.EXP.KGRB.HW.W.0003.000000T0000Z-101213T1200Z/ /O.NEW.KGRB.WI.Y.0008.101213T1200Z-101214T0000Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 558 AM CST MON DEC 13 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * NORTH WINDS GUSTING TO 50 TO 55 MPH AT TIMES WILL CONTINUE ACROSS THE NORTHERN PART OF THE DOOR PENINSULA TODAY...THEN GRADUALLY DECREASE TOWARD EVENING. THE STRONGEST GUSTS ARE EXPECTED IN THE GILLS ROCK AND SISTER BAY AREAS. * WINDS THIS STRONG CAN BLOW DOWN TREE LIMBS...AND CAUSE SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KIECKBUSCH
1 follow-up statement
065 WWUS73 KGRB 131923 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 123 PM CST MON DEC 13 2010 ...WINDS HAVE DECREASED ACROSS DOOR COUNTY TODAY... .WINDS BEHIND A DEPARTING WINTER STORM WEAKENED LATE THIS MORNING AND EARLY AFTERNOON. WIZ022-132030- /O.CAN.KGRB.WI.Y.0008.000000T0000Z-101214T0000Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 123 PM CST MON DEC 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 45 MPH WILL CONTINUE TO AFFECT DOOR COUNTY THIS AFTERNOON BUT THEY SHOULD SLOWLY DECREASE THE REST OF THE AFTERNOON AND THIS EVENING. $$ MG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Dec 13, 4:03 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 13, 4:03 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CST MON DEC 13 2010 .SHORT TERM...TODAY THROUGH MONDAY...MAIN FCST CONCERNS INVOLVE ADJUSTMENTS TO HEADLINES TODAY. LK-EFFECT CLOUDS WERE AFFECTING NC WI...AND ALONG THE LK MICH SHORELINE EARLY THIS MORNING. OBSERVATIONS/RADAR INDICATED LK-EFFECT SNOW SHOWERS OVER MAINLY VILAS COUNTY AND NORTHERN DOOR COUNTY. WILL MAINTAIN THE WINTER WX ADVISORY FOR VILAS COUNTY THROUGH 2 PM...ALTHOUGH WILL PROBABLY ONLY MENTION ANOTHER 1-2 INCHES IN THE NORTHERN PART OF THE COUNTY. MODELS ALL AGREE THAT MUCH DRIER AIR WILL ADVECT ACROSS WSTRN LK SUP BY EARLY AFTERNOON...WHICH SHOULD RESULT IN A DECREASE IN LES. WILL KEEP THE HIGH WIND WARNING FOR DOOR COUNTY FOR A FEW MORE HOURS...AS GILLS ROCK IS STILL REPORTING GUSTS TO AROUND 55 KTS. THIS WILL LIKELY NEED TO BE CONVERTED TO A WIND ADVISORY AFT 12Z. WINDS HAVE DROPPED OFF ACROSS THE REST OF THE CWA...RESULTING IN LESS CONCERN FOR BLOWING SNOW. AS A RESULT...HAVE CANCELLED THE WINTER WX ADVISORY AND CONVERTED SOME OF THE COUNTIES TO A WIND CHILL ADVISORY. DECIDED NOT TO CONTINUE WITH WIND CHILL ADVISORIES OVER THE FAR NORTH...WHERE TEMPS WILL BE HELD UP BY LK-EFFECT CLOUDS...AND OVER THE FAR NE...WHERE FCST WIND CHILLS ARE NOT EXPECTED TO GET CLOSE TO CRITERIA. EVEN THE REMAINING WIND CHILL ADVISORY IS NOT A SLAM DUNK...AS ONLY MFI IS CURRENTLY AOB CRITERIA. WILL COUNT ON TEMPS DROPPING OFF A BIT MORE TOWARD SUNRISE...WITH WIND CHILLS IN THE UPDATED ADVISORY AREA DROPPING INTO THE TEENS AND LOWER 20S BLO ZERO...AT LEAST CLOSE TO CRITERIA. STAYED CLOSER TO THE MAV GUIDANCE FOR TEMPS THROUGH MONDAY. .LONG TERM...TUE NGT THRU NXT SUNDAY. INITIAL FOCUS TO BE ON VERY COLD TEMPS THRU MID-WEEK...THEN ATTN TURNS TO A WEAK ISEN LIFT EVENT AROUND THE THU TIME FRAME WITH LGT ACCUMULATIONS PSBL OVR CNTRL WI. FCST GETS A BIT MORE UNCERTAIN TOWARD NXT WEEKEND...BUT NO BIG SNOWS EXPECTED. SFC RDG AXIS HOLDS FIRM FROM SW ONTARIO SEWD THRU NE WI INTO INDIANA TUE NGT. MDLS DO INDICATE A SHRTWV DIVING SE THRU THE MIDWEST WITH WEAK ISEN LIFT ACROSS MN AND IA. SOME MID/HI CLDS COULD SNEAK INTO CNTRL WI DURING THE NGT WHICH WOULD PLAY HAVOC WITH MIN TEMPS. SINCE WNDS WL BE ON THE LGT SIDE...TEMPS COULD HAVE A 10 DEG SWING BETWEEN NO CLDS VERSUS MOSTLY CLDY. HAVE TRENDED FCST TOWARD THE COLDER SIDE OF GUID WHICH WOULDL BRING SUB-ZERO MIN TEMPS TO ALL BUT AREAS NEAR THE BAY AND LK MI. EVEN AS THE SHRTWV CONTS TO MOV SE TOWARD THE MO VALLEY RGN ON WED...LINGERING ISEN LIFT REMAINS FROM THE NRN PLAINS TO THE MIDWEST. MDLS HAVE TRENDED SLOWER WITH THE EWD ADVANCEMENT OF THIS LIFT...AS WELL AS DEEPER MSTR. THIS WL ALLOW THE SFC RDG TO MAINTAIN ITS GRIP ON NE WI FOR ANOTHER DAY WITH SKY CONDITIONS RANGING FROM MOSTLY SUNNY (EAST) TO PARTLY CLDY (CNTRL). STILL PLENTY OF COLD AIR OVR WI WITH MAX TEMPS GENERALLY IN THE 15 TO 20 DEG RANGE. SFC RDG FINALLY LOSES ITS GRIP OVR NE WI WED NGT AS THE ISEN LIFT EDGES FARTHER INTO SW WI WITH ANOTHER SHRTWV TO MOV ACROSS THE UPR MS VALLEY. BETTER LIFT REMAINS TO OUR WEST...HOWEVER THE ERN EDGE OF LGT SNOW MAY CLIP CNTRL WI AFT MIDNGT. MIN TEMPS SHOULD NOT BE AS COLD AS PREV NGTS ESP OVR CNTRL WI WHERE MORE CLDS ARE EXPECTED. ISEN LIFT INCREASES ENUF BY THU WITH THE APPROACH OF THE SHRTWV... TO JUSTIFY CARRYING A CHC POP ACROSS MOST OF THE FCST AREA. LOOK FOR GULF MSTR WL KEEP SNOW AMTS TO A MINIMUM WITH PERHAPS AN INCH OR TWO PSBL...MAINLY FOCUSED OVR CNTRL/E-CNTRL WI WHERE LIFT IS A BIT STRONGER. WEAK WAA WL BE ENUF TO RAISE TEMPS INTO THE LWR TO MIDDLE 20S. ANY LINGERING LGT SNOW OVR E-CNTRL WI SHOULD END THU EVENING AS THE SHRTWV DEPARTS AND THE ISEN LIFT WEAKENS. FCST BECOMES A BIT MORE UNCERTAIN STARTING ON FRI WITH VARIOUS SHRTWVS DUMBELLING AROUND AN ELONGATED UPR TROF WHICH STRETCHES FROM THE UPR MS VALLEY TO SE CANADA. ONE SUCH SHRTWV IS PROGGED TO DROP/ROTATE SWD INTO NRN SECTIONS OF THE GREAT LKS ON FRI. THERE APRS TO BE ENUF FORCING PRESENT TO AT LEAST SQUEEZE OUT A CHC OF LGT SNOW ACROSS NRN WI FRI WITH PARTLY SUNNY SKIES ACROSS SRN SECTIONS OF THE FCST AREA. SLIGHTLY COOLER AIR IS FCST TO ACCOMPANY THIS SYSTEM INTO WI...THUS HAVE KNOCKED OFF A COUPLE OF DEGS ON THE MAX TEMPS FOR FRI. A DEEP CYCLONIC FLOW LOOKS TO BE IN PLACE OVR THE GREAT LKS NXT WEEKEND WITH VARIOUS TROFS AT THE SFC AND MID-LVLS ROTATING THRU NE WI. VERY TOUGH TO TRY AND TIME THESE INDIVIDUAL FEATURES DURING DAYS 6 AND 7 AND WITH MDLS PROVIDING A WIDE ARRAY OF SOLNS...FEEL THAT IT WOULD NOT BE PRUDENT TO MAKE BIG CHGS TO EITHER SAT OR SUNDAY'S FCST. ONE THING THAT DOES SEEM EVIDENT IS A CONTINUATION OF BLO NORMAL TEMPS RIGHT THRU NXT WEEKEND. && .AVIATION...MVFR CIGS WERE OCCURRING OVER NC WI AND ALONG THE LK MICH SHORELINE DUE TO LK-ENHANCED CLOUDS. LK-EFFECT SNOW SHOWERS WERE OBSERVED IN VILAS COUNTY...AND RADAR INDICATED THAT SCT SHSN WERE ALSO AFFECTING NORTHERN DOOR COUNTY. WINDS HAD DROPPED OFF AWAY FROM THE LKSHR...BUT WILL LIKELY PICK UP A BIT AGAIN AFTER TEMPS START TO WARM THIS MORNING. OUTSIDE OF THE AREAS AFFECTED BY LK-ENHANCEMENT...EXPECT VFR CONDITIONS TO PREVAIL. && .MARINE...WITH GUSTS STILL EXCEEDING 50 KTS AT DEATH'S DOOR/GILLS ROCK...WILL HANG ONTO THE STORM WARNING FOR THE NORTHERN MARINE ZONES TIL 12Z...FOLLOWED BY A GALE WARNING FOR THE REST OF THE DAY. FARTHER SOUTH...JUST DOWNGRADED TO A GALE THROUGH 6 PM. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR WIZ018>021- 030-031-035>039-045-048-049. HIGH WIND WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR WIZ022. WINTER WEATHER ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR WIZ005. && KIECKBUSCH/KALLAS
Hazardous weather outlook, Dec 13, 4:59 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 459 AM CST MON DEC 13 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 459 AM CST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG NORTH WINDS WILL AFFECT NORTHERN DOOR COUNTY TODAY. GUSTS OVER 50 MPH ARE LIKELY NEAR SISTER BAY AND GILLS ROCK. EXPECT WIND CHILLS AS COLD AS 15 TO 25 BELOW ZERO TO AFFECT MUCH OF THE REGION THIS MORNING. LAKE-EFFECT SNOW SHOWERS WILL CONTINUE ACROSS VILAS COUNTY THROUGH EARLY AFTERNOON...WITH A FEW MORE INCHES OF ACCUMULATION POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-141100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 459 AM CST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTH GALES AND HIGH WAVES WILL CONTINUE TODAY...THEN GRADUALLY DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH
In the hours before
Local storm report, Dec 13, 5:30 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CST MON DEC 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND GST WASHINGTON ISLAND 45.38N 86.90W
12/12/2010 M68 MPH DOOR WI TRAINED SPOTTER
PEAK GUST TO 59 KTS AT 930 PM.
&&
TSKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 10:24 PM CST | High Wind Warning | GRB | Door | 8 hr |
| Dec 13, 4:33 AM CST | Gale Warning | GRB | 23 hr | |
| Dec 13, 4:03 PM CST | Small Craft Advisory | GRB | 36 hr |
Nearby
Wind Advisories in Wisconsin, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.